Article Text

PDF
Retinal detachment with macular hole following intravitreal bevacizumab in patient with severe proliferative diabetic retinopathy
  1. Yoshinori Mitamura,
  2. Kazuha Ogata,
  3. Toshiyuki Oshitari,
  4. Noriko Asaumi,
  5. Shuichi Yamamoto
  1. Department of Ophthalmology and Visual Science, Chiba University Graduate School of Medicine, Chiba, Japan
  1. Y Mitamura, Department of Ophthalmology and Visual Science, Chiba University Graduate School of Medicine, 1–8–1 Inohana, Chuo-ku, Chiba 260–8670, Japan; ymita{at}faculty.chiba-u.jp

Statistics from Altmetric.com

We read with interest the article by Arevalo et al1 about the development of a tractional retinal detachment (TRD) following the use of intravitreal bevacizumab (Avastin; Genetech Inc., San Francisco, California, USA) as an adjuvant to vitrectomy for the management of severe proliferative diabetic retinopathy (PDR). They warned that TRD might occur or progress shortly after intravitreal bevacizumab. We present a case of a retinal detachment with macular hole (MH–RD) that developed after intravitreal bevacizumab that was used for neovascular glaucoma as a result of severe PDR.

CASE REPORT

A 40-year-old man with diabetes of 19 years presented with PDR and neovascular glaucoma in the right eye that was refractory to panretinal photocoagulation (PRP). He was being treated with insulin but had …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.